Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 313, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2019, 4:22 PM CDT for Cimarron County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 2, 2019, 4:52 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:09 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 2, 4:09 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 409 PM CDT Tue Jul 2 2019 .DISCUSSION... For this evening and tonight, an MCV over swrn KS is evident on satellite imagery and is moving east. Another minor upper level shortwave trof across the srn Rockies is fcst to move across the region this evening and tonight. These features, combined with an unstable atmosphere and adequate low level moisture, should continue to result in further development of showers and tstms across our fcst area as well as over the higher terrain of ern NM through the evening hours before diminishing after midnight tonight. Have raised pops a bit areawide for this evening, then down to slight chc values after midnight tonight. A few storms will have the potential to become strong this evening, with gusty winds and small hail the main hazards. Also the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding. For Wednesday through Thursday night, there may be less coverage of showers and tstms as the inverted trof loses its grip on the OK and TX Panhandles and upper level heights rise some. Have kept pops in the slight chc category for parts of the area durg this time period. Warmest temperatures appear to be on Independence Day and Friday, with max temps around 101 degrees possible at Palo Duro Canyon both days. From Friday through next Tuesday, have continued to utilize the model consensus blend with respect to all weather elements, including pops and temps as medium range models seem to be in reasonable agreement with the overall pattern, which suggests a daily threat of showers and tstms with pops values in the slgt chc to chc categories. 02 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 65 93 67 96 68 / 30 10 20 5 20 Beaver OK 66 94 68 96 69 / 30 10 20 5 20 Boise City OK 62 93 64 96 65 / 30 20 20 5 10 Borger TX 68 96 70 99 71 / 30 10 20 5 20 Boys Ranch TX 64 95 66 99 67 / 40 10 20 5 20 Canyon TX 64 93 66 96 67 / 30 10 20 5 20 Clarendon TX 67 93 69 95 70 / 30 10 20 5 10 Dalhart TX 61 93 63 96 63 / 40 10 20 5 10 Guymon OK 65 94 66 97 67 / 30 10 20 5 10 Hereford TX 64 94 65 96 67 / 30 10 20 5 20 Lipscomb TX 67 93 69 96 70 / 30 10 20 5 20 Pampa TX 66 93 67 94 69 / 30 10 20 5 10 Shamrock TX 68 93 69 95 70 / 20 10 20 5 10 Wellington TX 70 94 71 96 71 / 20 10 20 5 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jul 2, 3:47 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 347 PM CDT Tue Jul 2 2019 OKZ001>003-TXZ001>020-317-031100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 347 PM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected this afternoon and tonight across the Oklahoma and Texas Panhandles. A few storms will have the potential to become strong, with gusty winds and small hail the primary hazards. In addition, the strongest, slow moving storms will be capable of producing heavy rainfall, which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles mainly during the afternoon and evening hours Wednesday through Monday. Some storms will have the potential to become strong, with gusty winds and small hail the primary hazards. In addition, the strongest, slow moving storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02 02
In the hours before
Special weather statement, Jul 2, 3:21 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
321 PM CDT Tue Jul 2 2019
TXZ001-006-022100-
Hartley TX-Dallam TX-
321 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND NORTHWESTERN
HARTLEY COUNTIES UNTIL 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Texline, or 18 miles southeast of Clayton, moving
southeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Texline and Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3638 10304 3647 10295 3624 10245 3571 10298
3576 10304
TIME...MOT...LOC 2021Z 310DEG 17KT 3623 10298
LFMSpecial weather statement, Jul 2, 4:11 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Amarillo TX 411 PM CDT Tue Jul 2 2019 OKZ001-022145- Cimarron OK- 411 PM CDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CIMARRON COUNTY UNTIL 445 PM CDT... At 411 PM CDT, emergency management reported a strong thunderstorm over Boise City, moving south at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Boise City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3677 10266 3681 10244 3659 10234 3655 10267 TIME...MOT...LOC 2111Z 349DEG 6KT 3672 10254 Bieda
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Special Weather Statement | AMA | Oldham | 25 min |
| Jul 1, 7:06 PM CDT | Special Weather Statement | AMA | Deaf Smith | 24 min |
| Jul 1, 7:26 PM CDT | Special Weather Statement | AMA | Deaf Smith | 49 min |
| Jul 1, 7:27 PM CDT | Special Weather Statement | AMA | Oldham | 48 min |
| Jul 1, 8:13 PM CDT | Special Weather Statement | AMA | Oldham | 47 min |
| Jul 1, 9:06 PM CDT | Special Weather Statement | AMA | Hartley | 24 min |
| Jul 1, 9:14 PM CDT | Areal Flood Advisory | AMA | Hartley, Oldham | 2 hr |
| Jul 1, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 47 min |
| Jul 1, 10:03 PM CDT | Special Weather Statement | AMA | Potter | 27 min |
| Jul 1, 10:11 PM CDT | Special Weather Statement | AMA | Sherman | 34 min |
| Jul 1, 10:42 PM CDT | Special Weather Statement | AMA | Potter | 48 min |
| Jul 2, 12:33 AM CDT | Special Weather Statement | AMA | Ochiltree | 42 min |
| Jul 2, 12:49 AM CDT | Areal Flood Advisory | AMA | Hansford, Ochiltree | 3 hr |
| Jul 2, 1:28 AM CDT | Special Weather Statement | AMA | Ochiltree | 47 min |
| Jul 2, 3:21 PM CDT | Special Weather Statement | AMA | Dallam | 39 min |
| Jul 1, 8:45 PM CDT | Special Weather Statement | AMA | Cimarron | 45 min |
| Jul 2, 1:46 AM CDT | Special Weather Statement | AMA | Beaver | 44 min |
| Jul 2, 4:11 PM CDT | Special Weather Statement | AMA | Cimarron | 34 min |
| Jul 2, 4:53 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Jul 2, 4:54 PM CDT | Special Weather Statement | AMA | Cimarron | 36 min |
| Jul 2, 5:26 PM CDT | Special Weather Statement | AMA | Cimarron | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.